Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 15, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 19, 2009, 1:33 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 1:33 PM MDT (19:33 UTC)
- Expired
- May 19, 2009, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 191933 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 133 PM MDT TUE MAY 19 2009 IDZ020-200300- /O.NEW.KPIH.WI.Y.0015.090519T1933Z-090520T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 133 PM MDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG SOUTHWEST WINDS HAVE DEVELOPED TODAY AHEAD OF A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH ARE FORECAST TO CONTINUE WITH GUSTS AROUND 45 MPH. THE WINDS ARE FORECAST TO DECREASE BELOW ADVISORY CRITERIA THIS EVENING...BUT IT WILL REMAIN WINDY OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-200300- /O.CON.KPIH.LW.Y.0001.000000T0000Z-090520T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 133 PM MDT TUE MAY 19 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WINDS ARE EXPECTED TO REMAIN GUSTY THIS AFTERNOON ACROSS THE LOWER SNAKE PLAIN IN ADVANCE OF AN APPROACHING FRONTAL SYSTEM. SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED...WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
000 WWUS75 KPIH 192114 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 314 PM MDT TUE MAY 19 2009 IDZ032-200300- /O.EXA.KPIH.WI.Y.0015.000000T0000Z-090520T0300Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 314 PM MDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG SOUTHWEST WINDS HAVE DEVELOPED TODAY AHEAD OF A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH ARE FORECAST TO CONTINUE WITH GUSTS NEAR 50 MPH. THE WINDS ARE FORECAST TO DECREASE BELOW ADVISORY CRITERIA THIS EVENING...BUT IT WILL REMAIN WINDY OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-200300- /O.CON.KPIH.WI.Y.0015.000000T0000Z-090520T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 314 PM MDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG SOUTHWEST WINDS HAVE DEVELOPED TODAY AHEAD OF A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH ARE FORECAST TO CONTINUE WITH GUSTS NEAR 50 MPH. THE WINDS ARE FORECAST TO DECREASE BELOW ADVISORY CRITERIA THIS EVENING...BUT IT WILL REMAIN WINDY OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-200300- /O.CON.KPIH.LW.Y.0001.000000T0000Z-090520T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 314 PM MDT TUE MAY 19 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WINDS ARE EXPECTED TO REMAIN GUSTY THIS AFTERNOON ACROSS THE LOWER SNAKE PLAIN IN ADVANCE OF AN APPROACHING FRONTAL SYSTEM. SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED...WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
000 WWUS75 KPIH 200303 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 903 PM MDT TUE MAY 19 2009 IDZ020-032-200415- /O.EXP.KPIH.WI.Y.0015.000000T0000Z-090520T0300Z/ UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...ARCO... CHALLIS...MACKAY 903 PM MDT TUE MAY 19 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ IDZ021-200415- /O.EXP.KPIH.LW.Y.0001.000000T0000Z-090520T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 903 PM MDT TUE MAY 19 2009 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 19, 1:23 PM MDT, 10 minutes earlier.
Area forecast discussion, May 19, 1:23 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 123 PM MDT TUE MAY 19 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY. UPPER TROUGH APPROACHING FROM THE WEST PER WV SAT IMAGERY THIS AFTERNOON. SFC COLD FRONT EXTENDS FROM SOUTH CENTRAL MONTANA TOWARD RENO. MOISTURE PLUME AHEAD OF TROUGH AND FRONT EXTENDS THROUGH FCST AREA WITH PLENTY OF MID LEVEL CONVECTIVE DEVELOPMENT ACROSS THE REGION PER VIS SAT IMAGERY AND RADAR. 12Z NAM CONTINUES TO PRODUCE HIGH INSTABILITY ACROSS PORTIONS OF EASTERN IDAHO THIS AFTERNOON AND EVENING...AND HAVE CONTINUED THREAT OF THUNDERSTORMS AHEAD OF FRONTAL PASSAGE THROUGH THE EVENING. GIVEN INVERTED-V PROFILE AND EXCELLENT SPEED SHEAR ALOFT HAVE ADDED GUSTY WIND WORDING TO THUNDERSTORMS FOR TODAY. ONCE FRONT DROPS THROUGH REGION OVERNIGHT EXPECT PRECIP CHANCES TO LARGE END WITH PUSH OF DRIER AIR MASS INTO REGION. THUS LOWERED POPS WEDNESDAY THROUGH THURSDAY. SLIGHTLY COOLER TEMPERATURES EXPECTED AS WELL. WINDS A CONCERN OVERNIGHT TONIGHT AND INTO MID-DAY WEDNESDAY WITH TIGHT SFC GRADIENT AND MID-LEVEL SUPPORT...ESPECIALLY THROUGH SNAKE PLAIN. MESONET SHOWS WIND SPEEDS JUST AT ADVISORY CRITERIA IN UPPER SNAKE PLAIN AND WILL ISSUE A WIND ADVISORY FOR REMAINDER OF THIS AFTERNOON TO COVER. DMH .LONG TERM...FRI NIGHT THROUGH NEXT TUE NIGHT. ECMWF CONTINUES GENERALLY WETTER THAN GFS...WITH QUITE A DISPARITY. HAVE OPTED FOR NEAR CLIMATIC POPS. GFS EVEN DRIER WITH WARMER TEMPERATURES EARLY ON COMPARED TO YESTERDAYS MODEL RUN. HOWEVER...CLOSER TO CLIMATIC NORMALS FOR SUN ONWARD AS LONGWAVE UPPER LEVEL RIDGING MOVES TO THE EAST OF THE FORECAST AREA...OPENING THE DOOR TO MORE MOISTURE AND PRECIPITATION FROM THE PACIFIC. MUCH OF ANY PRECIPITATION WILL LIKELY BE CONVECTIVE AND SPOTTY IN NATURE. NO ORGANIZED TROUGH IS EXPECTED TO DEVELOP DURING THIS PERIOD AND CROSS THROUGH SOUTHERN IDAHO. MESSICK && .AVIATION...ISOLATED TO SCATTERED SHOWERS ALREADY MOVING THROUGH AND PRODUCING WIND OF 25G35KT. FURTHER INSTABILITY SHOULD LEAD TO -TSRA FORMATION...THEN IT IS JUST A MATTER OF IF THEY CAN GET CLOSE ENOUGH. MODERATE TO STRONG INSTABILITY PRETTY MUCH OVER FOR AIRDROME LOCATIONS BY 20/06Z...WITH CLEARING BY MORNING. EXPECT MUCH LIGHT WIND...AND ONLY A FEW CU AND COME CIRRIFORM CEILINGS ON WED. MESSICK && .HYDROLOGY...HENRYS FORK RIVER STILL EXPECTED TO SEE HIGH FLOWS LATER THIS WEEK THOUGH FORECASTS HAVE DECREASED WITH TIME. RIVER STATEMENT STILL IN PLACE TO COVER BANKFULL CONDITIONS BUT FLOODING IS NOT EXPECTED AT THIS TIME. DMH/TL && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ020. &&
Hazardous weather outlook, May 19, 4:08 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 408 AM MDT TUE MAY 19 2009 IDZ017>025-031-032-201015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 408 AM MDT TUE MAY 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN IDAHO TODAY IN ADVANCE OF A COLD FRONT. SOME OF THESE THUNDERSTORMS MAY BE STRONG AND COULD PRODUCE STRONG WINDS AND SMALL HAIL. THE FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND EVENING AND IS EXPECTED TO BRING GUSTY WINDS THROUGH THE OVERNIGHT HOURS. SHOWERS WILL DIMINISH IN COVERAGE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERSISTENT WARM TEMPERATURES HAS SPEED UP SNOW MELT ACROSS EASTERN IDAHO. AS A RESULT...HIGH WATER LEVELS ARE FORECAST ON SOME WATERWAYS. THE AREA OF MOST CONCERN IS THE HENRYS FORK RIVER AROUND ST ANTHONY AND REXBURG. THE LATEST FORECASTS HAVE THE RIVER RISING ABOVE BANKFULL TO JUST BELOW FLOOD STAGE AT REXBURG TONIGHT...BEFORE FALLING BELOW BANKFULL ON FRIDAY. PLEASE STAY ABREAST OF THE LATEST WEATHER AND RIVER FORECASTS...ESPECIALLY FOR THOSE GETTING AN EARLY START ON THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:40 AM MDT | Lake Wind Advisory | PIH | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.